Le Tuan Hoa

Full Professor, Doctor of Science

Department of Algebra
Research interests:

Commutative Algebra, Algebraic Geometry and Combinatorics

Office: Building A6, Room 412
Tel: +84 24 38361121 / 412
Email: lthoa AT math.ac.vn

Born in Thanh Hoa, Vietnam in 1957

Education and academic degrees:

  • 2004: Full Professor
  • 1996: Associate Professor
  • 1995: Doctor of Science, Institute of Mathematics, VAST, Hanoi
  • 1990: Ph.D., University of Halle, Germany
  • 1980: B.Sc., Belarusian State University, Belarus


  • Director of Institute of Mathematics Hanoi (IMH): 2013-2017
  • Deputy-Director of Institute of Mathematics Hanoi (IMH): 2008-2011
  • Managing Director of the Vietnam Institute of Advanced Study in Mathematics (VIASM): from June 2011 to October 2013
  • Vice-President, General secretary of the Vietnam Mathematical Society (VMS): 2004-2008
  • President of the Vietnam Mathematical Society (VMS): 2008-2013
  • President of the South East Asian Mathematical Society (SEAMS): 2012-2013
  • Fellow of the Third Word Academy of Sciences, from November 2011


  • Hochiminh Prize in Science and Technology 2016 (shared with Professors Ngo Viet Trung and Nguyen Tu Cuong)


List of publications in MathSciNet


List of recent publications
1Le Tuan Hoa, Asymptotic behavior of integer programming and the stability of the Castelnuovo–Mumford regularity, Mathematical Programming, volume 193 (2022), pages 157–194, (SCI-E, Scopus).
2Le Tuan Hoa, Maximal Generating Degrees of Powers of Homogeneous Ideals, Acta Mathematica Vietnamica, 47 (2022), pages 19–37, (Scopus).
3Le Tuan Hoa, Powers of Monomial Ideals and Combinatorics, In “New Trends in Algebras and Combinatorics, Proceedings of the 3rd International Congress in Algebras and Combinatorics (ICAC2017)} (2020), 149-178.
4Le Tuan Hoa, The Development of Mathematical Research in Vietnam at a Glance, Mathematical Intelligencer 42 No. 4 (2020), 50-58. (SCI-E, Scopus).
5Le Xuan Dung, Le Tuan Hoa, A note on Castelnuovo–Mumford regularity and Hilbert coefficients, Journal of Algebra and Its Applications, 18 (2019) 1950191 SCI(-E); Scopus
6Le Tuan Hoa, Tran Nam Trung, Stability of Depth and Cohen-Macaulayness of Integral Closures of Powers of Monomial Ideals, Acta Mathematica Vietnamica, 43 (2018), 67–81, Scopus.
7Le Xuan Dung, Le Tuan Hoa, Erratum to: Dependence of Hilbert coefficients, Manuscripta Mathematica, 54 (2017), 551–552.
8Le Tuan Hoa, Kyouko Kimura, Naoki Terai, Tran Nam Trung, Stability of depths of symbolic powers of Stanley-Reisner ideals. Journal of Algebra 473 (2017), 307–323, SCI(-E); Scopus.
9Le Tuan Hoa, Tran Nam Trung, Castelnuovo-Mumford regularity of symbolic powers of two-dimensional square-free monomial ideals, Journal of Commutative Algebra, 8 (2016), 77-88, SCI(-E); Scopus.
10Le Xuan Dung, Le Tuan Hoa, Dependence of Hilbert coefficients, Manuscripta Mathematica, 149 (2016), 235-249,(SCI-E); Scopus.
11Le Tuan Hoa, M. Morales, Non-linear behaviour of Castelnuovo-Mumford regularity, J. Algebra 356 (2012), 207-215.
12Le Tuan Hoa, L.X. Dung, Castelnuovo-Mumford regularity of associated graded modules and fiber cones of filtered modules, Comm. Algebra, 40 (2012), 404-422, preprint  arXiv:1103.3455
13Le Tuan Hoa, Chardin and D.T. Ha, Castelnuovo-Mumford regularity of Ext modules and homological degree, Transactions of the American Mathematical Society 363 (2011), 3439-3456, preprint arXiv:0903.4535, SCI(-E); Scopus.
14Le Tuan Hoa, Do Hoang Giang, On local cohomology of a tetrahedral curve, Acta Math. Vietnamica, 35 (2010), 229 -- 241, Scopus.
15Le Tuan Hoa, Nguyen Duc Tam, On some invariants of a mixed product of ideals, Archiv der Mathematik, 94 (2010), 327 -- 337, SCI(-E); Scopus.
16Le Tuan Hoa, Tran Nam Trung, Partial Castelnuovo-Mumford regularities reduction number of sums and intersections of monomial ideals, Mathematical Proceedings of the Cambridge Philosophical Society, 149 (2010), 229 -- 246, SCI(-E); Scopus.
17Le Tuan Hoa, M. Hellus and J. Stueckrad, Castelnuovo-Mum-ford regularity and reduction number of some monomial curves, Proceedings of the American Mathematical Society, 138 (2010), 27 -- 35, SCI(-E); Scopus.
18Le Tuan Hoa, M. Hellus and J. Stueckrad, Gr\"obner bases of simplicial toric ideals, Nagoya Math. J., 196 (2009), 67-85, preprint arXiv:0910.0583.
19Le Tuan Hoa, Tran Nam Trung, Castelnuovo-Mumford regularity of sums of powers of polynomial ideals, Comm. Algebra 36 (2008), 806 - 820.
20Dao Thanh Ha, Le Tuan Hoa, Castelnuovo-Mumford regularity of some modules, Comm. Algebra 36 (2008), 992 - 1004.
21Le Tuan Hoa, Finiteness of Hilbert functions and bounds for Castelnuovo-Mumford regularity of initial ideals, Trans. Amer. Math. Soc. 360 (2008),  N0 9, 4519 - 4540, preprint arXiv:math/0608118.
22Le Tuan Hoa, Đại số tuyến tính qua các ví dụ và bài tập, NXB ĐHQG 2006, 448 tr. Linear Algebra: examples and problems, in Vietnamese.
23Le Tuan Hoa, Eero Hyry, Castelnuovo-Mumford regularity of canonical and deficiency modules, J. Algebra 305 (2006), 877 - 900,  preprint
24Le Tuan Hoa, Stability of associated primes of monomial ideals, Vietnam J. Math. 34 (2006), 473 - 487.
25Le Tuan Hoa, Some computational problems in Commutative Algebra and Algebraic Geometry, In: Proceedings of VI-th Vietnamese Mathematical Conference (Eds. H.H. Khoai, D.T. Thi and D.L. Van), VNU 2005, pp. 33 - 58.
26Le Tuan Hoa, Eero Hyry, Castelnuovo–Mumford regularity of initial ideals, J. Symb. Computation, 38 (2004), 1327 - 1341.
27Henrik Bresinsky, Le Tuan Hoa, The k-Buchsbaum property for some polynomial ideals, J. Math. Kyoto Univ. 43 (2004), 699 - 717.
28Le Tuan Hoa, Computer Algebra: Groebner bases (in Vietnamese) - Đại số máy tính: Cơ sở Groebner. NXB ĐHQG 2003, 290 trang.
29Le Tuan Hoa, Ngo Viet Trung, Borel-fixed ideals and reduction number, J. Algebra 270 (2003), N0 1, 335 - 346.
30Le Tuan Hoa, Eero Hyry, On local cohomology and Hilbert function of powers of ideals, Manuscripta Math. 112 (2003), 77 - 92.
31Le Tuan Hoa, Jürgen Stückrad, Castelnuovo-Mumford regularity of simplicial toric rings, J. Algebra 259 (2003), 127 - 146.
32Le Tuan Hoa, Asymptotic behavior of reduction numbersProc. Amer. Math. Soc. 130 (2002), 3151 - 3158.
33Jürgen Herzog, Le Tuan Hoa, Ngo Viet Trung, Asymptotic linear bounds for the Castelnuovo-Mumford regularity, Trans. Amer. Math. Soc. 354 (2002),  1793 - 1809 (electronic).
34Henrik Bresinsky, Le Tuan Hoa, On some hereditary properties between I and in (I),  Acta Math. Vietnam. 26 (2001), 219 - 230.
35Nicholas Allsop, Le Tuan Hoa, On the quotient between length and multiplicity. Comm. Algebra 28 (2000), 815 - 828.
36Henrik Bresinsky, Le Tuan Hoa, Minimal generating sets for a family of monomial curves in A4. In: Commutative Algebra and Algebraic Geometry (ed. F. Van Oystaeyen), Lect. Notes in Pure Appl. Math. 206 (1999), 5 - 14.
37Henrik Bresinsky, Le Tuan Hoa, On the reduction number of some graded algebras. Proc. Amer. Math. Soc. 127 (1999), 1257-1263.
38Le Tuan Hoa, Castelnuovo-Mumford regularity and defining equations of a locally Cohen-Macaulay algebra. In: Commutative Algebra, Algebraic Geometry, and Computational Methods (Ed.: D. Eisenbud) , Springer, 1999, 301 - 313.
39Le Tuan Hoa, Ngo Viet Trung, On the Castelnuovo-Mumford regularity and the arithmetic degree of monomial ideals. Math. Z. 229 (1998), 519 - 537.
40Le Tuan Hoa, Postulation number of good filtrations. Comm. Algebra 25 (1997), 1961 - 1974.
41Le Tuan Hoa, Reduction numbers of equimultiple ideals. J. Pure Appl. Algebra 109 (1996), 111 - 126.
42Le Tuan Hoa, A note on the Hilbert-Samuel function in a two-dimensional local ring. Acta Math. Vietnam. 21 (1996), 335 - 347.
43Le Tuan Hoa, Bounds for the number of generators of generalized Cohen-Macaulay ideals. J. Algebra 178 (1995), 302 - 316.
44Le Tuan Hoa, Rosa M. Miró-Roig. , Bounds for the Betti numbers of generalized Cohen-Macaulay ideals. Proc. Amer. Math. Soc. 123 (1995), 2397 – 2405.
45Le Tuan Hoa, Chikashi Miyazaki, Bounds on Castelnuovo-Mumford regularity for generalized Cohen-Macaulay graded rings. Math. Ann. 301 (1995), 587 - 598.
46Le Tuan Hoa, Bounds for the Betti numbers of a projective curve. In: Proceeding of the International Conference "Commutative Algebra", Vechta 1994 (eds: W. Bruns, J. Herzog, M. Hochster and U. Vetter), 85 - 88.
47Le Tuan Hoa, Santiago Zarzuela, Reduction numbers and a-invariants of good filtrations. Comm. Algebra. 22 (1994), 5635 - 5656.
48H. Bresinsky, F. Curtis, M. Fiorentini, Le Tuan Hoa, On the structure of local cohomology modules for projective monomial curves in P_3^{K}. Nagoya Math. J. 136 (1994), 81 - 114.
49M. Fiorentini, Le Tuan Hoa, Some remarks on generalized Cohen-Macaulay rings. Bull. Belg. Math. Soc. 1 (1994), 507 - 519.
50Le Tuan Hoa, W. Vogel, Castelnuovo-Mumford regularity and hyperplane sections. J. Algebra 163 (1994), 348 - 365.
51Le Tuan Hoa, Rosa M. Miró-Roig, and Wolfgang Vogel, On numerical invariants of locally Cohen-Macaulay schemes in ${\bf P}\sp n$. Hiroshima Math. J. 24 (1994), 299 - 316.
52Le Tuan Hoa, On reduction numbers and Rees algebras of powers of an ideal. Proc. Amer. Math. Soc. 119 (1993), 415 - 422.
53Le Tuan Hoa, Koszul homology and generalized Cohen-Macaulay modules. Acta Math. Vietnam. 18 (1993), 91 - 98.
54Le Tuan Hoa, On minimal free resolutions of projective varieties of degree = codimension + 2. J. Pure Appl. Algebra. 87 (1993), 241 - 250.
55Ralf FroÖberg, Le Tuan Hoa, Segre products and Rees algebras of face rings. Comm. Algebra 20 (1992), 3369 - 3380.
56Le Tuan Hoa, On monomial k-Buchsbaum curves in $\matbb P^3$. Manuscripta Math. 73 (1991), 423 - 436.
57Le Tuan Hoa, A note on projective monomial surfaces. Math. Nachr. 154 (1991), 183 - 188.
58Le Tuan Hoa, Jürgen Stückrad, Wolfgang Vogel, Towards a structure theory for projective varieties of degree = codimension + 2, J. Pure Appl. Algebra 71 (1991), 203 - 231.
59Le Tuan Hoa, The Gorenstein property depends upon characteristic for affine semigroup rings. Arch. Math. 56 (1991), 228 - 235.
60Mario Fiorentini, Le Tuan Hoa, On monomial k-Buchsbaum curves in P^r. Ann. Univ. Ferrara, Sez. VII, Sc. Mat. 36 (1990), 159 - 174.
61Le Tuan Hoa, Algorithmetical aspects of the problem of classifying multi-projections of Veronese varieties. Manuscipta Math. 63 (1989), 317 - 331.
62Le Tuan Hoa, On Segre products of affine semigroup rings. Nagoya Math. J. 110 (1988), 113 - 128.
63Phan Dinh Dieu, Le Cong Thanh, Le Tuan Hoa, Average polynomial time complexity of some NP-complete problems. Theory Comput. Sci. 46 (1986), 219 - 237.
64Le Tuan Hoa, Classification of the triple projections of Veronese varieties. Math. Nachr. 128 (1986), 185 - 197.
65Ngo Viet Trung, Le Tuan Hoa, Affine semigroups and Cohen-Macaulay rings generated by monomials. Trans. Amer. Math. Soc. 298 (1986), 145 - 167.
1IMH20220503, Le Xuan Dung, Juan Elias, Le Tuan Hoa, Upper bounds on two Hilbert coefficients